Alert archive / Florida / Wind Advisories in 2026

Wind Advisory 5, NWS Melbourne, FL

February 15, 20264 counties in Florida

NWS Melbourne, FL issued this wind advisory at Feb 15, 2026, 1:29 PM EST for 4 counties in Florida. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2026, 1:29 PM EST (18:29 UTC)
Expired
Feb 15, 2026, 6:00 PM EST
In force
5 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 100 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2026-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2026-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
840 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

090 
WWUS72 KMLB 151829
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
129 PM EST Sun Feb 15 2026

FLZ041-044>046-141-144-152300-
/O.NEW.KMLB.WI.Y.0005.260215T1829Z-260215T2300Z/
Inland Volusia-Northern Lake-Orange-Seminole-Coastal Volusia-
Southern Lake-
Including the cities of Tavares, Ormond Beach, Mount Dora, New
Smyrna Beach, Maitland, Daytona Beach, Deltona, Clermont,
Casselberry, Groveland, Leesburg, Eustis, Altamonte Springs,
Winter Park, Orlando, Debary, Apopka, Oviedo, Union Park, Deland,
Winter Springs, Mascotte, and Sanford
129 PM EST Sun Feb 15 2026

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WHAT...South to Southwest winds around 20 mph with frequent gusts 
  near 35 mph.

* WHERE...Coastal Volusia, Inland Volusia, Northern Lake, Orange, 
  Seminole, and Southern Lake.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Kelly

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind advisory went out at Feb 15, 1:06 PM EST, 23 minutes earlier. Its key messages:

  • Issued at 302 AM EST Sun Feb 15 2026
  • Windy and warm conditions today will produce very sensitive fire weather conditions.
  • A Marginal risk (Level 1/5) of severe storms will exist this evening across northern parts of east central FL. While rain chances are high, rainfall amounts will not have a significant impact on our drought.
  • Only slightly cooler Monday with lingering showers. Then warming back up mid week and quickly drying out.
Area forecast discussion, Feb 15, 1:06 PM EST, 23 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
106 PM EST Sun Feb 15 2026

...New AVIATION...

.KEY MESSAGES...
Issued at 302 AM EST Sun Feb 15 2026

- Windy and warm conditions today will produce very sensitive
  fire weather conditions.

- A Marginal risk (Level 1/5) of severe storms will exist this
  evening across northern parts of east central FL. While rain
  chances are high, rainfall amounts will not have a significant
  impact on our drought.

- Only slightly cooler Monday with lingering showers. Then warming
  back up mid week and quickly drying out.

&&

.DISCUSSION...
Issued at 302 AM EST Sun Feb 15 2026

Today-Monday... High pressure retreats over the western Atlantic as
low pressure moves through the deep south today. Although cloudy
early this morning, some breaks are expected into the afternoon
allowing for some sunshine. Combined with southerly flow, most areas
should be able to reach the low to mid 80s this afternoon. South to
south-southwest winds increase to 15-20 mph as a cold front
approaches from the west-northwest and the pressure gradient
tightens. As 925mb winds increase late in the afternoon, a short
window of mixing could allow occasional non convective gusts to
near or exceed 35 mph, primarily north and west of Orlando. This
remains close to Wind Advisory criteria, but confidence in
frequent gusts and overall duration remains low at this time.

Most areas should remain dry through the morning and early afternoon
with a limited chance for showers (20-30%) primarily confined to the
coast. A line of showers and embedded lightning storms then
approaches the area by late afternoon with PoPs increasing from
north to south into the evening. Widespread rain chances (70-90%)
build southward toward the I-4 corridor between 7pm-11pm as the
line moves through the area. The line decays as it moves south of
the Cape and through Okeechobee and the Treasure Coast late this
evening and into the early morning hours. Strong wind fields and
upper forcing from a shortwave trough will produce a risk for
strong to marginally severe storms, primarily north of a line from
Titusville to Lake Kissimmee during the evening hours. Primary
storm hazards include frequent lightning strikes and isolated wind
gusts up to 60 mph. Low level shear and helicity profiles will
also support a low risk for a tornado. Gusty showers remain
possible even in absence of stronger storms. Widespread rain
totals look to remain less than one-half inch, but localized
higher totals will be possible north of Orlando and the Cape where
stronger storms may occur.

The band of diminishing showers moves south of Lake Okeechobee
before or shortly after sunrise Monday. Sounding profiles hold a
layer of low level moisture below 850mb through the day, and cannot
completely discount isolated light showers. Monday's temperatures
will widely vary from north to south with low 70s across Volusia and
northern Lake counties and upper 70s near Lake Okeechobee.

Tuesday-Saturday... A warm and drying trend sets up through late
week as surface high pressure moves into the western Atlantic and
height anomalies increase aloft. Highs in the mid 70s along the
coast on Tuesday will increase through the mid to upper 70s
across the interior. By Wednesday, temperatures quickly warm into
the low to mid 80s, building a few degrees each day into the
weekend. There are no mentionable rain chances Tuesday through the
end of the week, further increasing drought and fire
sensitivities.

&&

.MARINE...
Issued at 302 AM EST Sun Feb 15 2026

Small craft should exercise caution offshore this morning as
southerly winds increase 15-20 kts. Boating conditions further
deteriorate through late morning and into the afternoon as winds
continue to increase ahead of a cold front. A Small Craft Advisory
goes into effect for the local offshore waters (20-60 nm) at 10am
for winds 20-25 kts. The Advisory then expands nearshore (0-20 nm)
at 1pm for winds near 20 kts. Seas build 5-7 ft in the Gulf Stream
through this evening. Winds gradually diminish into Monday morning,
turning northwest to north around 15 kts into the evening. Although
seas subside Monday, an increasing swell will build seas up to 6 ft
in the Gulf Stream again Tuesday. Favorable boating conditions
return mid to late week as high pressure settles over the western
Atlantic.

Isolated to scattered showers are forecast across the waters today.
A line of showers and embedded storms pushes southward across the
waters this evening and overnight bringing high rain chances (70-
90%). Strong to marginally severe storms will be possible, primarily
north of the Cape. Even outside of stronger storms, showers will be
capable of wind gusts of 34 kts. The cluster of showers and storms
weakens as it moves south of the Cape, finally pushing south of
Jupiter Inlet near or shortly after sunrise Monday. However,
additional rain chances should linger across the local waters Monday
before drying Tuesday and into mid week.

&&

.AVIATION...
(18Z TAFs)
Issued at 103 PM EST Sun Feb 15 2026

As winds veer showers over the coastal waters are expected to
remain well off the coast. Breezy/gusty S/SSW winds in full swing
with gusts approaching 25-30 kts - highest along the coast this
afternoon. Winds only gradually slacken into this evening, with
still some higher gusts. Directional component will become SW
overnight and W/WNW by sunrise for many. Mostly dry conditions
thru much of the afternoon. Then, a line of showers and lightning
storms ahead of a cold front will move southward through the area
this evening through tonight. Models remain in fairly good
agreement about the timing of this line, so have kept inherited
TEMPOs timing impacts at all terminals. Storms expected to have
the strongest potential along/north of I-4 this evening, with a
diminishing threat southward and overnight. Embedded cells within
the line will move from SW to NE at greater than 40 kts. Strong
wind gusts and damaging winds the main threat and cannot rule out
some small hail. Low confidence in trying to time MVFR/IFR CIGs
behind the line and mostly expected from near MLB northward.
Previous... Along the Treasure Coast, the lower CIGs will be
racing the sunrise and model guidance suggests CIGs will not be
quite as impactful nor persistent there. Any stratus that does
form is forecast to lift by mid-morning Monday, but may linger a
bit longer across DAB and perhaps a few other terminals across
I-4.

&&

.FIRE WEATHER...
Issued at 302 AM EST Sun Feb 15 2026

Increasing southerly surface and transport winds will produce
sustained winds near 20 mph today, gusting 30-35 mph. This will
combine with very warm temperatures to produce high dispersion
values and a very fire weather sensitive day. Min RH values are
forecast to hold above critical values between 40-50% so Red Flag
conditions are not forecast to occur. Nonetheless, given the very
dry conditions, any new or existing fires will be capable of
spreading rapidly.

Much needed rain will move in this evening and into the overnight
associated with a cold front. Rainfall amounts are forecast to be
higher across northern sections (Orlando northward) between 0.25-
0.75" and there is a risk there for isolated strong to severe storms
containing wind gusts up to 60 mph during the evening hours. Lesser
rain amounts between 0.10-0.25" are forecast from Melbourne
southward.

Isolated showers may linger Monday with a wind shift out of the
northwest to north and breezy along the coast. A warm and drying
trend then sets up through the remainder of the week with no
mentionable rainfall and temperatures climbing through the 80s.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  58  69  55  74 /  90   0  10  10
MCO  62  73  58  77 /  90   0  10  10
MLB  59  73  57  75 /  90  10  20  10
VRB  60  76  58  76 /  80  10  20  10
LEE  59  72  54  77 /  90   0   0  10
SFB  60  73  55  77 /  90   0  10  10
ORL  62  73  57  77 /  90   0  10  10
FPR  60  77  56  77 /  70  10  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 10 PM EST this evening for AMZ550-552-
     555.

     Small Craft Advisory until 10 AM EST Monday for AMZ570-572-575.

&&

DISCUSSION...Sedlock
AVIATION...Leahy

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 10:45 AM ESTRip Current StatementMLBBrevard, Indian River, Martin, Saint Lucie, Volusia17 hr
Feb 15, 6:46 PM ESTSpecial Weather StatementMLBLake44 min

Nearby

Wind Advisories in Florida, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.